Alert archive / New Mexico / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 25, 2011, 4:04 AM MDT. It took effect at Jul 25, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 4:04 AM MDT (10:04 UTC)
- In effect from
- Jul 25, 2011, 12:00 PM MDT
- Expired
- Jul 25, 2011, 9:07 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 3:00 AM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 25, 3:00 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT MON JUL 25 2011 .DISCUSSION...ONGOING CONVECTION...ALTHOUGH SLOWLY WANING FOR THE MOST PART...STRETCHES ACROSS A WIDE SWATH OF CENTRAL NEW MEXICO EARLY THIS MORNING. SEE LITTLE IN THE MODELS THAT/S SIGNIFICANTLY DIFFERENT FROM 24 HOURS AGO...AT LEAST IN THE NEXT 24 HOURS. UPPER HIGH CENTER STILL FORECAST TO SHIFT INTO TEXAS AND OVER PORTIONS OF THE PLAINS STATES TUESDAY AND DURING THE MID TO LATE WEEK PERIOD. WITH THE LIGHT SOUTHEAST TO SOUTH WINDS ALOFT FORECAST TODAY...DECIDED TO RENEW THE FLASH FLOOD WATCH FOR BURN SCAR ZONES FOR MIDDAY THROUGH MID EVENING. STORM MOTION ON TUESDAY IS FORECAST TO BE A LITTLE FASTER...AND TO THE NORTH AND NORTHEAST. GFS HAS MORE OF A WESTERLY COMPONENT TO THE UPPER WINDS TUESDAY NIGHT AND WEDNESDAY AS AT LEAST ONE DISTURBANCE TRACKS ACROSS EASTERN ARIZONA AND OVER NORTHERN NEW MEXICO. THIS COULD ENHANCE CONVECTIVE ACTIVITY DURING THIS PERIOD. STILL APPEARS CONVECTION MAY ALSO FORCE A SURFACE BOUNDARY INTO NORTHEAST NEW MEXICO LATER THURSDAY...WHICH MAY LINGER IN THE NORTHEAST PLAINS INTO FRIDAY. THE UPPER HIGH CENTER THEN SHIFTS BACK TO THE WEST AND OVER NEW MEXICO FOR THE UPCOMING WEEKEND. THIS WOULD LEAD TO LESS CONVECTION OVERALL...BUT ESPECIALLY IN THE EASTERN PLAINS...WHERE STEERING FLOW WOULD NOT FAVOR STORMS DRIFTING OFF THE HIGH TERRAIN. OTHERWISE...DAYTIME TEMPERATURES WILL BE NEAR TO ABOVE NORMAL FOR THE WORK WEEK. && .AVIATION...A FEW SHRA AND TSTMS WILL CONTINUE TO MOVE WESTWARD THIS MORNING ACROSS WC AND SC NM. ADDITIONAL SHRA AND TSTMS WILL DEVELOP AROUND 18Z AND BECOME MORE WIDESPREAD AS THE AFTN PROGRESSES. TSTMS WILL BE CAPABLE OF WIND GUSTS TO 40KTS AND MVFR CIGS AND VSBYS IN HEAVY RAIN. NEARLY ANY TAF SITE MAY BE IMPACTED WITH TSTMS...THOUGH LOWEST CHANCES APPEAR TO BE AT KROW. STORMS WILL LINGER INTO THE EVENING AND OVERNIGHT HOURS...THOUGH IN GENERAL...WILL GRADUALLY DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER...A FEW SHOWERS CONTINUE TO LINGER EARLY THIS MORNING OVER PORTIONS OF THE STATE. AREAS THAT RECEIVED APPRECIABLE RAINFALL...GENERALLY FROM THE SOUTHWEST MTNS TO THE NORTHEAST PLAINS...CAN EXPECT GOOD TO EXCELLENT RELATIVE HUMIDITY RECOVERIES THIS MORNING. POOR RECOVERIES ARE EXPECTED ACROSS THE FAR NW PORTIONS OF THE STATE. UPPER HIGH REMAINS SQUARELY OVERHEAD THIS MORNING. STORMS WILL DEVELOP LATE THIS MORNING OR EARLY THIS AFTERNOON OVER THE HIGH TERRAIN BEFORE INCREASING IN COVERAGE AND INTENSITY DURING THE MID TO LATE AFTERNOON HOURS. STORMS WILL GENERALLY DRIFT WESTWARD...THOUGH SOME ERRATIC STORM MOTIONS WILL BE POSSIBLE WITH COLLIDING OUTFLOW BOUNDARIES. BOTTOM LINE HOWEVER...IS THAT STORMS WILL BE SLOW MOVING...THUS HAVING THE POTENTIAL TO BRING HEAVY...PERHAPS FLOODING...RAINS. THE BIGGEST CONCERN REMAINS THE BURN SCARS AND A FLASH FLOOD WATCH WILL AGAIN BE ISSUED FOR THOSE AREAS. FAVORED AREAS FOR HEAVY PRECIP TODAY WILL BE ACROSS THE WESTERN AND NORTHERN MOUNTAINS...THOUGH A REMNANT OUTFLOW BOUNDARY ACROSS NORTHEAST NM MAY ALSO BE A TRIGGER. CENTER OF THE UPPER HIGH WILL SHIFT EASTWARD ON TUESDAY...AND MONSOONAL MOISTURE PLUME WILL SQUEAK EASTWARD ACROSS THE AZ-NM BORDER. STORM MOTION WILL ALSO SHIFT FROM SW TO NE. MORE WESTERLY UPPER LEVEL FLOW WILL USHER IN SOME DRIER AIR ACROSS THE NORTHWEST ON WEDNESDAY AND EVEN MORESO ON THURSDAY...THUS SLASHING PWAT VALUES A BIT. THUNDERSTORMS SHOULD FAVOR CENTRAL AREAS ON WEDNESDAY. MODELS LOOK TO RETAIN A REMNANT OUTFLOW BOUNDARY ACROSS NE NM...WHICH SHOULD BE THE FOCUS FOR THUNDERSTORMS ON THURSDAY. STORMS MAY COVER MUCH OF NE AND EC NM BY THE EVENING HOURS. PORTIONS OF NW NM MAY BE SHUT OFF FROM THUNDERSTORM DEVELOPMENT ENTIRELY ON THURSDAY DUE TO THE DRIER AIR. MODELS ATTEMPT TO SHIFT THE UPPER HIGH BACK WESTWARD OVER NEW MEXICO FRIDAY THROUGH THE WEEKEND. NONETHELESS...RECYCLED MOISTURE SHOULD KEEP THUNDERSTORMS IN PLAY. OVERALL FOR THE NEXT SEVERAL DAYS...GOOD TO EXCELLENT RECOVERIES ARE EXPECTED EACH NIGHT IN AREAS THAT RECEIVED RAINFALL DURING THE DAY. DAYTIME HUMIDITY READINGS WILL GENERALLY RANGE FROM 20 TO 40 PERCENT. DAYTIME TEMPERATURES WILL RUN NEAR TO 5 DEGREES ABOVE NORMAL...AND OVERNIGHT TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 96 69 94 66 / 30 50 20 40 DULCE........................... 88 59 87 59 / 40 60 40 30 CUBA............................ 87 60 86 60 / 40 50 40 60 GALLUP.......................... 89 57 87 59 / 40 50 40 50 EL MORRO........................ 85 56 84 57 / 50 50 50 50 GRANTS.......................... 89 60 85 61 / 30 50 40 50 QUEMADO......................... 87 59 86 59 / 30 50 50 60 GLENWOOD........................ 92 64 92 63 / 30 50 40 30 CHAMA........................... 83 51 81 50 / 50 60 50 40 LOS ALAMOS...................... 86 62 85 61 / 40 50 20 40 PECOS........................... 84 57 83 57 / 50 50 30 30 CERRO/QUESTA.................... 83 54 82 54 / 50 50 30 30 RED RIVER....................... 76 47 76 47 / 50 60 40 30 ANGEL FIRE...................... 80 48 80 48 / 50 50 40 30 TAOS............................ 88 56 88 55 / 40 50 30 30 MORA............................ 81 55 81 54 / 50 50 30 30 ESPANOLA........................ 90 57 90 57 / 40 50 20 30 SANTA FE........................ 86 60 86 59 / 40 50 20 30 SANTA FE AIRPORT................ 89 62 90 61 / 40 50 20 30 ALBUQUERQUE FOOTHILLS........... 91 68 91 67 / 30 40 20 30 ALBUQUERQUE HEIGHTS............. 93 70 93 69 / 30 40 20 20 ALBUQUERQUE VALLEY.............. 94 64 94 64 / 20 40 20 30 ALBUQUERQUE WEST MESA........... 94 66 94 66 / 30 40 20 30 LOS LUNAS....................... 94 68 94 68 / 20 40 20 20 RIO RANCHO...................... 94 67 94 67 / 30 40 20 30 SOCORRO......................... 96 69 96 69 / 20 30 10 30 SANDIA PARK/CEDAR CREST......... 85 57 85 57 / 40 50 20 20 TIJERAS......................... 90 64 90 64 / 40 50 20 20 MORIARTY/ESTANCIA............... 90 61 90 60 / 40 50 30 20 CLINES CORNERS.................. 86 60 86 59 / 50 50 30 30 GRAN QUIVIRA.................... 90 63 90 63 / 40 50 30 20 CARRIZOZO....................... 90 65 90 65 / 30 30 20 20 RUIDOSO......................... 87 60 89 61 / 30 40 30 20 CAPULIN......................... 89 61 90 57 / 30 40 30 20 RATON........................... 94 59 96 59 / 30 30 30 20 SPRINGER........................ 91 58 92 57 / 30 40 30 20 LAS VEGAS....................... 85 56 87 57 / 50 50 30 30 CLAYTON......................... 94 66 97 67 / 30 30 10 10 ROY............................. 93 64 93 64 / 30 30 20 20 CONCHAS......................... 95 67 97 67 / 30 20 10 10 SANTA ROSA...................... 95 68 97 68 / 20 20 20 20 TUCUMCARI....................... 98 70 100 71 / 20 20 10 10 CLOVIS.......................... 97 69 99 69 / 10 10 5 10 PORTALES........................ 98 70 99 70 / 10 10 5 10 FORT SUMNER..................... 97 70 98 70 / 10 10 10 10 ROSWELL......................... 99 72 101 72 / 10 10 10 10 PICACHO......................... 91 62 92 64 / 10 20 10 20 ELK............................. 87 58 89 61 / 20 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-511-512-514-526-527-539. &&
Hazardous weather outlook, Jul 24, 5:32 AM MDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MDT SUN JUL 24 2011 NMZ501>540-251200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 532 AM MDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE AREAS OF FLASH FLOODING OVER AND AROUND RECENT BURN SCARS. ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED TO NUMEROUS SLOW MOVING STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:28 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 92 min |
| Jul 24, 6:38 PM MDT | Special Weather Statement | ABQ | 52 min | |
| Jul 24, 8:34 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 116 min |
| Jul 24, 10:04 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 116 min |
| Jul 24, 10:16 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Socorro, Valencia | 119 min |
| Jul 24, 10:46 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Socorro, Torrance, Valencia | 119 min |
| Jul 25, 12:04 AM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 116 min |
| Jul 25, 11:24 AM MDT | Areal Flood Advisory | ABQ | Santa Fe | 111 min |
| Jul 25, 12:31 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Jul 25, 12:52 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 57 min |
| Jul 25, 12:59 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 25, 1:29 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| Jul 25, 1:58 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 25, 2:13 PM MDT | Flash Flood Warning | ABQ | Colfax | 71 min |
| Jul 25, 2:38 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 90 min |
| Jul 25, 3:13 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Jul 25, 3:30 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 90 min |
| Jul 25, 3:51 PM MDT | Special Weather Statement | ABQ | Catron | 24 min |
| Jul 25, 4:21 PM MDT | Special Weather Statement | ABQ | Catron | 24 min |
| Jul 25, 4:33 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 87 min |
Nearby
Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.